Evra Patch Bleeding & Spotting


Buy Contraceptive Evra Patch »

One symptom of the contraceptive patch that worries most women is spotting or irregular bleeding in between periods. However, there is usually nothing to worry about and it is quite a common side effect of hormonal contraceptives. The irregular bleeding happens because you are putting a low dose steady stream of hormones into your body that are not always present. One of the mechanisms by which the patch works is that it thins the uterus lining. The steady stream of hormones keeps the lining thin and this makes it more fragile. Hence it is more prone to bleeding.

You usually encounter irregular bleeding in your first couple of cycles as your body gets used to the new hormone cycle. There is not usually much bleeding and it should settle down after a few cycles. However, some women do find that it may start back up again randomly if you have been on the contraceptive patch for a long period of time.  If you do experience bleeding, do not take your patch off but continue with your cycle as normal and monitor your bleeding to make sure it is not too heavy.

Usually the bleeding will disappear after two to three months but if you have experienced long periods of bleeding or it is quite heavy bleeding then it is best to consult your doctor to ensure that there is not an underlying issue. You may irregularly bleed because you are not using the patch correctly or you have some form of sexually transmitted infection. Therefore it is always best to consult a doctor if your irregular bleeding is becoming a concern.


« Side Effects of the Evra Patch Evra Patch & Weight Gain »